Sponsor or
Exhibit in 2020
Click Here

2019 PV Operations USA Agenda

Addressing the Biggest Challenges to PV Operations

Do you want to participate at the 2020 conference? Get your Company Listed - Enquire Here

Click here to sponsor or exhibit in 2020

Content Partner

Sandia National Laboratories

Conditional Monitoring Partner

Qualitrol

Bronze Sponsors

AMPT
GridSME
Northwind-Solutions
SOLV Click here to sponsor or exhibit in 2020

Wednesday November 6th 2019: DAY 1 CONFERENCE PROGRAM

07:00 - 08:30 (90 mins)

Registration

08:45 - 09:00 (15 mins)

Opening Remarks - New Energy Update and Chairperson

Luke Brett, Project Manager, New Energy Update
Amanda Bybee, CEO, Amicus O&M Cooperative

Market Overview

09:00 - 09:25 (25 mins)

Optimizing the Performance of your Portfolio

  • Hear a leading IPP’s perspective on the challenges, both financial and technically, in managing a large portfolio of solar assets
  • First hand examples of optimization methods to boost output

Randy Corey, Chief Operating Officer, sPower

09:25 - 10:15 (50 mins)

Panel: Challenges and New Opportunities in Managing Solar Assets

  • Trending operating costs for PV plant owners and O&M providers, how can these be controlled?
  • Are there new players and new demands impacting the overall market?
  • Improving stakeholder relationships to drive the solar industry forward
  • Is the road to standardization a distant dream or achievable?

Moderator: Edmee Kelsey, CEO, 3megawatt

Ricardo Fabre, Vice President - Asset Management, Goldman Sachs Renewable Power

Chris Frantz, Managing Director - Operations, Excelsior Capital

Frank Sforza, Director Technical Asset Management, Syncarpha Capital

Diana Drysdale, Senior Managing Director, Marathon Capital

10:15 - 10:45 (30 mins)

Networking Coffee Break

Strategies for Optimizing the Performance of Your Performance

10:45 - 11:10 (25 mins)

Solutions for Keeping your Portfolio Healthy

  • Lessons learned from Southern Power’s approach to managing a large portfolio
  • Optimizing module health and identifying degradation
  • Major equipment strategies - GSUs and inverter strategies

Lynsey Tibbs, Solar Project Manager, Southern Power

11:10 - 11:55 (45 mins)

Panel: Reliability - Reducing Unexpected O&M Costs and Aggravation

  • Adopting reliability processes and tools reduces uncertainty affecting all stakeholders
  • Addressing component reliability at specification provides greater cost accuracy and lower LCOE
  • Reliability becomes even more critical and valuable with BESS

Moderator: John Balfour, High Performance PV

Kim Primerano, Director of Solar Operations and Maintenance, Longroad Energy Partners

Joshua Rogers, Director of Solar Operations, Duke Energy Renewables

Kaushik Roy Choudhury, Senior Scientist and Project Leader, DuPont

Davide Grandi, Inverter Specialist, ENEL Green Power

11:55 - 12:40 (45 mins)

Panel: Maximising Value from Existing Assets with Innovative Solutions

  • O&M providers and solar asset owners share their latest solutions that have boosted output and cut costs
  • What technologies are shaking up and disrupting operations?
  • Revamping, repowering and inverter strategies - what has worked and what hasn't?
  • Getting dirty - re-soiling and vegetation management to optimize your portfolio

Moderator: Jenya Meydbray, CEO, PV Evolution Labs (PVEL)

Neil Bautista, Director of Services, BayWa R.E

James Christopherson, Senior Director of Solar & Storage Engineering, EDF Renewables

Jon Previtali, Director of Technology & Technical Services, Wells Fargo Renewable Energy & Environmental Finance

Ian Steele, Director - Solar Division, World Wind Solar

12:40 - 14:00 (80 mins)

Networking Lunch Break

Lunchtime Workshop - NREL's Guide to Achieving Operational Excellence in Solar O&M

13:00 - 13:45 (45 mins)

Interactive Workshop - Achieving Operational Excellence in Solar O&M

This interactive workshop will be question/answer format, with a subject matter expert introducing and posing a question for group discussion.  Topics include: IEC and NERC Gads standards (Roger Hill); Industry Trends in Data (Dr. Thushara Gunda, Sandia Natl Lab); O&M Cost Benchmark (Jal Desai, NREL); Weather Events (Gerald Robinson, LBNL); and Sample O&M Procurement Specifications (Gerald Robinson, LBNL).  Other topics will be entertained as introduced by participants, and participants will be sent a summary report of the workshop outcomes.

Andy Walker, Senior Research Fellow, National Renewable Energy Laboratory 
Gerald Robinson, Program Manager, Berkley Laboratory 
Roger Hill, Principal, Roger R Hill, LLC
Jal Desai, Energy Engineer, National Renewable Energy Laboratory
Thushara Gunda, Senior Member of Technical Staff, Sandia National Laboratories 

Digitalization and Disruption

14:00 - 14:45 (45 mins)

Panel: The Digitalization of PV Operations - Analysing Performance and Automating O&M

  • Get the low down on the latest digital technology slashing OPEX for PV plant owners
  • Monitoring solutions to better understand the performance of your fleet
  • Analysing data from above - drones and aerial surveillance
  • Automation vs workforce: what are the pros of digitalizing O&M?

Moderator: Tom Tansy, Chairman, SunSpec Alliance

Rob Morse, O&M Director - Western Region, ENGIE North America

Brad Meyer, Solar Solution Manager, Measure

Kyle Cooper, VP - Operations & Maintenance, Cypress Creek Renewable

Carlos Robles Dios, Technical Manager, Vector Cuatro Group

14:45 - 15:15 (30 mins)

Foresee the Future: Using Machine Learning, Climate and Site Characteristics to Predict Solar Plant Generation

  • The correlation between weather/climate patterns and power generation
  • Variations in weather patterns and their impact during clipped and non-clipped periods
  • Machine learning techniques using high resolution SCADA data

May Cai, Data Scientist, Trimark Associates

Thushara Gunda, Senior Member of Technical Staff, Sandia National Laboratories 

15:15 - 16:00 (45 mins)

Panel: Moving from Preventative, to Predictive, to Proactive Maintenance

  • Understand why mastering preventative (i.e. time-based) maintenance is not enough
  • Realize the tools and data available today to begin performing predictive (i.e. condition-based) maintenance
  • Prepare your datasets and teams for the proactive (i.e. reliability-based) maintenance revolution

Moderator: John Franzino, Vice President - Grid Security, GridSME
Taylor Miles, Manager - Performance Analytics, Strata Solar
Davide Grandi, Inverter Specialist, ENEL Green Power
Steve Hanawalt, Executive Vice President, PowerFactors 
Rob Andrews, CEO, Heliolytics

16:00 - 16:30 (30 mins)

Networking Coffee Break

<100 MW Portfolios Discussion and Technology Showcase

16:30 - 16:55 (25 mins)

Irradiance Estimates and Forecasts via API, Globally: From Resource Assessment to Storage Management with Sky Cameras

  • Download historical time-series and TMY data in minutes
  • Developer your site with the lowest uncertainty solar data on the market
  • Access live and forecast data for PV plant operations, tuned locally to your farm
  • See the latest in short-term power forecasting via sky-imagers & SCADA data

Dr Nick Engerer, CTO, Solcast

16:55 - 17:45 (50 mins)

Key Challenges Faced by <100 MW Solar Plant Owners

  • Relationship with the supply chain
  • Software tools and managing data cost-effectively
  • New technologies and practices that work at a smaller scale

Moderator: Amanda Bybee, CEO, Amicus O&M Cooperative

Frank Sforza, Director Technical Asset Management, Syncarpha Capital

Michael Howell, Director of Asset Management, C2 Energy Capital

Aaron Rust, Director of Asset Management, NuGen Capital

17:45 - 19:30

Networking Evening Drinks

Click here to sponsor or exhibit in 2020


Thursday November 7th 2019: DAY 2 CONFERENCE PROGRAM

08:45 - 09:00 (15 mins)

Opening Remarks from the Chairperson

Katie Janik, Portfolio and Asset Management, Energy Advisory Services, ICF

Tackling the Challenges when Managing New and Remote Assets

09:00 - 09:45 (45 mins)

Panel: From Development to Operations - Smoothing the Transition Post-Acquisition

  • With huge growth and development for PV across the US, understand challenges and opportunities when moving a project from development to the operational phase
  • Working with Utilities and Off-takers to optimize the management of newly developed assets
  • Service models and equipment for best managing a project post-acquisition

Moderator: Edmee Kelsey, CEO, 3megawtt

Michael Howell, Director of Asset Management, C2 Energy Capital

Christian Dick, Senior Director - Large Scale Distributed Energy, Ameresco

Britny Lockridge, Renewable Operations, Southern Power

David Asling-Snee, President, Northwind

09:45 - 10:30 (45 mins)

Panel: Managing Remote Sites

  • Panel discussing the best solutions for managing a diverse portfolio in varying geographies
  • Centralizing operations and management to prevent downtime and boost output
  • Training and equipping technicians to safely maintain remote sites

Moderator: Brad Purtell, Director, Services Business Development, Invenergy

Byran Banke, Director of Asset Management, Enerparc Inc.

Reegan Moen, Business Development Manager, SOLV

Joshua Rogers, Director of Solar Operations, Duke Energy Renewables

Kent Williams, Vice President - Asset Management, Vivint Solar

10:30 - 11:00 (30 mins)

Coffee Break

Asset Management Strategies to Cut Operational Costs

11:00 - 11:20 (20 mins)

Managing a Diverse Range of Assets

  • Understanding the financial and technical challenges in managing portfolios of various sizes, in varying climates and regions
  • Having the correct service models, workforce and monitoring tools to best manage your fleet

Vania Mesrob, Vice President - Asset Management, Coronal Energy

11:20 - 12:00 (40 mins)

Panel: Solutions for Successful Service Models - Outsourcing vs Inhouse Operations

  • What aspects of O&M should be outsourced and what should be kept in-house
  • Gains and losses from outsourcing O&M
  • Monitoring performance of both in-house and out-sourced O&M

Moderator: Matthew Murphy, COO, Greenbacker Investment Capital

Raja Soi, Vice President - Asset Management, Soltage LLC

Lynsey Tibbs, Solar Project Manager, Southern Power

Ron Nickelson, President and COO, HCS Renewable Energy

12:00 - 12:40 (40 mins)

Panel: Lowering your OPEX by Planning Ahead and Optimizing Your Spare Parts Strategy

  • Onsite equipment strategies and know who should manage them
  • Perfecting your workforce strategy to minimize downtime, regardless of climate
  • How to best manage the changes in the inverter market so OPEX are control
  • Ensuring availability guarantees are adhered to to prevent outages

Moderator: John Balfour, High Performance PV

Matthew Murphy, COO, Greenbacker Investment Capital

Chris Frantz, Managing Director - Operations, Excelsior Capital

Ian MacRobbie, Vice President - Operations, Liberty Power

Michael Yellin, Director O&M Business Operations, SunPower Corporation

12:40 - 13:00 (20 mins)

Lifetime Extension - Repowering Case Study

  • When to repower your ageing fleet
  • Cost-benefit-analysis on repowering your portfolio
  • Assessing and quantifying improvement in performance

Mark Kanjorski, Director of Strategic Marketing, Ampt LLC

13:00 - 14:00 (60 mins)

Lunch Break

Looking ahead - PPAs and Storage Developments

14:00 - 14:45 (45 mins)

Panel: Optimizing Corporate PPAs

  • Understanding offtaker demands and what this means for asset management
  • Models for successful PPAs agreements
  • Adapting to current market conditions to learn best practice when it comes to technical due diligence
  • Are PPAs an obstacle in operational excellence?

Moderator: Katie Janik, Portfolio and Asset Management, Energy Advisory Services, ICF

David Fernandez, COO, Goldman Sachs Renewable Power

Leigh Zanone, Director of Operations and Asset Management, 8minute Energy

Lee Connor, Asset Manager, EDF Renewables

14:45 - 15:30 (45 mins)

Panel: Incorporating Storage into your Portfolio and Planning a PV + Storage Site

  • Examples of adding storage to existing sites, what this means for operating costs
  • Design considerations when developing a and PV + Storage plant
  • The good, the bad and the ugly - stories of solar integration gone right and wrong

Moderator: John Weaver, Clients Consultant and Project Developer, Commercial Solar Guy

Kyle Cooper, VP - Operations & Maintenance, Cypress Creek Renewable

Ron Olsen, Manager - Solar Plus Battery Storage Integration, GridSME

Leigh Zanone, Director of Operations and Asset Management, 8minute Energy

Lee Connor, Asset Manager, EDF Renewables

Click here to sponsor or exhibit in 2020

If you are interested in PV Operations USA please contact us:

Emily Domange

Emily Domange

Project Director
New Energy Update
by Reuters Events

+44 (0) 207 375 7246 (Global)
emily@newenergyupdate.com

Tobias Crow

Tobias Crow

Business Development Manager
New Energy Update
by Reuters Events

+44 (0) 207 422 4358 (Global)
tobias@newenergyupdate.com

Solar PV Operations USA 2020 Sponsors & Exhibitors:

Gold Sponsors

  • Dupont

Bronze Sponsors

  • SOLV

Exhibitors

  • Nor-Cal Controls

Solar PV Operations USA 2019 Sponsors & Exhibitors:

Content Partner

  • Sandia National Laboratories

Conditional Monitoring Partner

  • Qualitrol

Bronze Sponsors

  • AMPT
  • GridSME
  • Northwind-Solutions

Wifi Sponsor

  • Powerhub

Slido Sponsor

  • ONQ-Services

Networking App Sponsor

  • Sunsystem

Sponsors

  • Accuweather
  • HCS
  • Heliolytics
  • Measure
  • Radian Generation
  • Solcast
  • Trimark
  • WWS

Exhibitors

  • AirProbe
  • AMPT
  • Atonometrics
  • Gamechanger
  • GridSME
  • Halco testing
  • Northwind-Solutions
  • Pheonix
  • Power-Factors
  • Pxyz
  • Qualitrol
  • Ramco
  • Raptor
  • Scoop
  • SOLV
  • strata
  • youtech
#PVOPSUSA2020

PV Operations USA is organised by New Energy Update which is part of FCBI Energy Ltd. Registered in England and Wales - Company registered number 09823824 - 7-9 Fashion Street, London, E1 6PX, UK
Sponsorship / Exhibition Enquiries:
tobias@newenergyupdate.com
+44 (0) 207 422 4358

Delegates / General Enquiries:
emily@newenergyupdate.com
+44 (0) 207 375 7246